Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 3:20 PM CST for Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 2000, 3:20 PM CST (21:20 UTC)
- Expired
- Nov 5, 2000, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 052121 FFWFWD TXC121-060000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CST SUN NOV 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM CST * AT 320 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAIN LOCATED NEAR DENTON....MOVING NORTHEAST AT 30 MPH. ADDITIONAL THUNDESTORMS WILL MOVE ACROSS DENTON COUNTY FROM THE WEST...AND WILL LIKELY PRODUCE AREAS OF FLOODING. * LOCATIONS IN THE WARNING INCLUDE SHADY SHORES...SANGER...PILOT POINT...JUSTIN...DENTON...CORINTH... AND ARGYLE A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3339 9737 3306 9737 3313 9686 3342 9687
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 11:00 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Nov 5, 11:00 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1100 AM CST SUN NOV 5 2000 AREA OF SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP AND INCREASE TO THE WEST OF CWA. EXPECT THIS AREA TO INCREASE FURTHER AND MOVE INTO WESTERN PORTION OF CWA DURING THE EARLY AFTERNOON AND THEN TRACK TO THE EAST OVER THE REMAINDER OF THE REGION THROUGH THE EVENING HOURS. HAVE INCREASED POPS IN WESTERN ZONES...AND HAVE TWEAKEDD TEMPS DOWNWARD A BIT WITH CLOUD COVER AND WET GROUND IN MANY AREAS. ALSO REMOVED REFERENCES TO AFTERNOON IN APPROPRIATE ZONES. .FTW...NONE. 81
In the hours before
Special weather statement, Nov 5, 12:02 PM CST, 3 hours 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1202 PM CST SUN NOV 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH CENTRAL TEXAS. THIS AFTERNOON...A STRONG UPPER LEVEL LOW WAS ACCELERATING EAST ACROSS ARIZONA. A COLD FRONT WAS MOVING EAST ACROSS WEST TEXAS. THE COLD FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS NORTH TEXAS. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUGGEST DAMAGING WINDS...AND LARGE HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ISOLATED SUPERCELL THUNDERSTORMS WILL ALSO BE POSSIBLE. SOME HEAVY RAINFALL IS ALSO EXPECTED WITH SOME OF THESE THUNDERSTORMS. EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED THIS AFTERN^OON AND EVENING. 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:38 PM CST | Flash Flood Warning | FWD | Cooke | 112 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.